Skip to main content
Log in

Quantitative analysis of some system of integral equations

  • Published:
Calculus of Variations and Partial Differential Equations Aims and scope Submit manuscript


In this paper, we study the integrability of the non-negative solutions to the Euler-Lagrange equations associated with Weighted Hardy-Littlewood-Sobolev (HLS) inequality. We obtain the optimal integrability for the solutions. The integrability and the radial symmetry (which we derived in our earlier paper) are the key ingredients to study the growth rate at the center and the decay rate at infinity of the solutions. These are also the essential properties needed to classify all non-negative solutions. Some simple generalizations are also provided here.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Berestycki, H., Nirenberg, L.: On the method of moving planes and the sliding method. Bol. Soc. Brazil. Mat. (N.S.) 22(1), 1–37 (1991)

    Article  MATH  MathSciNet  Google Scholar 

  2. Brezis, H., Kato, T.: Remarks on the Schrodinger operator with singular complex potentials. J. Math. Pure Appl. 58(2), 137–151 (1979)

    MATH  MathSciNet  Google Scholar 

  3. Brezis, H., Lieb, E.H.: Minimum action of some vector-field equations. Commun. Math. Phys. 96(1), 97–113 (1984)

    Article  MATH  MathSciNet  Google Scholar 

  4. Bechner, W.: Sharp Sobolev inequalities on the sphere and the Moser-Trudinger inequality. Ann. of Math. 138. 213–242 (1993)

    Article  MathSciNet  Google Scholar 

  5. Caffarelli, L., Gidas, B., Spruck, J.: Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth. Comm. Pure Appl. Math. XLII, 271–297 (1989)

    Google Scholar 

  6. Chen, W., Jin, C., Li, C., Jisun L.: Weighted Hardy-Littlewood-Sobolev inequalities and Systems of integral equations. Disc. and Cont. Dynamics Sys. S 164–173 (2005)

  7. Chen, W., Li, C.: Classification of solutions of some nonlinear elliptic equations. Duke Math. J. 63, 615–622 (1991)

    Article  MATH  MathSciNet  Google Scholar 

  8. Chen, W., Li, C.: A priori estimates for prescribing scalar curvature equations. Annals of Math. 145, 547–564 (1997)

    Article  MATH  Google Scholar 

  9. Chen, W., Li, C.: Regularity of solutions for a system of integral equations. Comm. Pure and Appl. Anal. 4, 1–8 (2005)

    Google Scholar 

  10. Chen, W., Li, C., Ou, B.: Classification of solutions for an integral equation. in press, Comm. Pure Appl. Math.

  11. Chen, W., Li, C., Ou, B.: Classification of solutions for a system of integral equations. Comm. Partial Diff. Eq. 30, 59–65 (2005)

    Article  MATH  MathSciNet  Google Scholar 

  12. Chang, A., Yang, P.: On uniqueness of an n-th order differential equation in conformal geometry. Math. Res. Letters. 4, 1–12 (1997)

    MathSciNet  Google Scholar 

  13. Fraenkel, L.: An Introduction to Maximum Principles and Symmetry in Elliptic Problems. Cambridge Unversity Press, New York (2000)

    MATH  Google Scholar 

  14. Gidas, B., Ni, W.M., Nirenberg, L.: Symmetry of Positive Solutions of Nonlinear Elliptic Equations in R n. (collected in the book Mathematical Analysis and Applications, which is vol. 7a of the book series Advances in Mathematics. Supplementary Studies, Academic Press, New York (1981)

  15. Jin, C., Li, C.: Symmetry of solutions to some systems of integral equations. in press, Proc. Amer. Math. Soc.

  16. Li, C.: Local asymptotic symmetry of singular solutions to nonlinear elliptic equations. Invent. Math. 123, 221–231 (1996)

    MATH  MathSciNet  Google Scholar 

  17. Lieb, E.: Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities. Ann. Math. 118, 349–374 (1983)

    Article  MathSciNet  Google Scholar 

  18. Lieb, E., Loss, M.: Analysis, 2nd edition. American Mathematical Society, Rhode Island (2001)

    Google Scholar 

  19. Ou, B.: A remark on a singular integral equation. Houston J. Math. 25(1), 181–184 (1999)

    MATH  MathSciNet  Google Scholar 

  20. Stein, E.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970)

    MATH  Google Scholar 

  21. Serrin, J.: A symmetry problem in potential theory. Arch. Rational Mech. Anal. 43, 304–318 (1971)

    Article  MATH  MathSciNet  Google Scholar 

  22. Stein, E.M., Weiss, G.: Introduction to Fourier Analysis on Euclidean Spaces. Princeton University Press, Princeton (1971)

    MATH  Google Scholar 

  23. Stein, E.M. Weiss, G.: Fractional integrals in n-dimensional Euclidean space. J. Math. Mech. 7 (1958)

  24. Wei, J., Xu, X.: Classification of solutions of higher order conformally invariant equations. Math. Ann. 207–228 (1999)

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Chao Jin.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Jin, C., Li, C. Quantitative analysis of some system of integral equations. Calc. Var. 26, 447–457 (2006).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: